Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 32, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 1, 2003, 4:17 PM EDT for Sandusky County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2003, 4:17 PM EDT (20:17 UTC)
- Expired
- May 1, 2003, 5:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Sandusky County, OH
The radar
The Cleveland radar (KCLE), 92 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 1:50 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
124 WUUS51 KCLE 012017 SVRCLE OHC143-012100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 417 PM EDT THU MAY 1 2003 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SANDUSKY COUNTY IN NORTHWEST OHIO... * UNTIL 500 PM EDT * AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTH OF CLYDE...OR ABOUT 8 MILES SOUTHEAST OF FREMONT...MOVING EAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BELLEVUE CLYDE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4136 8305 4142 8285 4126 8285 4126 8301 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:20 PM EDT, 57 minutes earlier.
Area forecast discussion, May 1, 3:20 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 320 PM EDT THU MAY 1 2003 MOST OF AREA CRNTLY IN A SEVERE THUNDERSTORM WATCH. WL NEED TO KP LKLY/CAT POPS FOR CWA OVRNGT FOR CONVECTION THIS EVG. ALSO MESOETA/ETA CONTINUE WITH UP VV THRU THE 1ST HALF OF THE NIGHT AS FVRBL DYNAMICS AND A DISTURBANCE ON THE FRONT MOVES THRU. FOR FRIDAY DP MSTR RMNS IN PLACE ACRS CWA BHND CDFNT. NO MAJOR FORCING IN PLACE FOR THE DAY BUT WITH N/NELY FLOW AND COLD AIR IN PLACE WL CONT WITH A CHANCE OF SHOWERS. FRIDAY NIGHT HIGH PRES STARTS TO BLD IN FM THE NORTH ALTHOUGH MSTR TAKES ALL NIGHT AND THEN SOME TO GET OUT OF THE AREA SO WL JUST CONTINUE WITH CLDS THRU THE NIGHT. SAT SHOULD TURN OUT OK AFTER GETTING RID OF THE CLDS IN THE MORNING. WRKZFP OUT MISCLE IN A FEW .CLE... OH...NONE. PA...NONE.
Hazardous weather outlook, May 1, 7:06 AM EDT, 9 hours 11 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-011300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 706 AM EDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY SEVERE THUNDERSTORMS WILL BE A POSSIBILITY OVER MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA TODAY AND TONIGHT. THE GREATEST THREAT WILL BE FOR LARGE HAIL AND DAMAGING WINDS. SCATTERED THUNDERSTORMS ARE LIKELY ACROSS NORTHERN OHIO ESPECIALLY NORTHWEST OHIO THIS MORNING BUT THE MOST LIKELY TIME OF OCCURRENCE OF ANY SEVERE WEATHER WILL BE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. VRCEK
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 4:23 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 67 min |
| May 1, 4:34 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 56 min |
| May 1, 4:37 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 53 min |
| May 1, 4:45 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 60 min |
| May 1, 5:05 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 40 min |
| May 1, 5:08 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 52 min |
| May 1, 5:30 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 60 min |
| May 1, 6:27 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 48 min |
| May 1, 6:52 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 53 min |
| May 1, 7:05 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 55 min |
| May 1, 7:42 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 48 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.